Alert archive / Vermont / Flash Flood Warnings in 2011
Flash Flood Warning 28, NWS Burlington, VT
NWS Burlington, VT issued this flash flood warning at Sep 1, 2011, 3:31 PM EDT for Rutland County, Windsor County, Vermont. It was in force for 4 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 1, 2011, 3:31 PM EDT (19:31 UTC)
- Expired
- Sep 1, 2011, 7:06 PM EDT
- In force
- 4 hr
- Issued by
- NWS Burlington, VT
- Area
- Storm-based polygon
- Flood severity
- None
Counties Rutland County, VT, Windsor County, VT
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 1, 5:15 PM EDT | FLASH FLOOD | North Clarendon, VT | FLASH FLOODING REPORTED ALONG RTE 7 ON BRIDGE EXTENDING ACROSS THE COLD RIVER IN NORTH CLARENDON. SWIFT WATER RESCUES TAKING PLACE. PER VEM AND VT STATE POLICE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 104 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 7.5 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 803 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
134
WGUS51 KBTV 011931
FFWBTV
VTC021-027-012330-
/O.NEW.KBTV.FF.W.0028.110901T1931Z-110901T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BURLINGTON VT
331 PM EDT THU SEP 1 2011
THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHEASTERN RUTLAND COUNTY IN SOUTHERN VERMONT
NORTHWESTERN WINDSOR COUNTY IN SOUTHERN VERMONT
* UNTIL 730 PM EDT
* AT 316 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
HEAVY RAINFALL CAPABLE OF PRODUCING FLASH FLOODING. SMALL CREEKS
AND STREAMS WILL QUICKLY LEAVE THEIR BANKS. CULVERTS...BRIDGES...
AND ROADSIDE DITCHES WILL BE OVERWHELMED BY WATER. ROAD WASHOUTS
AND LOOSE FILL WASHOUTS FROM RECENT ROAD REPAIRS ARE POSSIBLE.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
MENDON...KILLINGTON AND PITTSFIELD.
IF YOU ENCOUNTER FLOODING...SEEK HIGHER GROUND IMMEDIATELY. WHEN YOU
CAN DO SO SAFELY PLEASE REPORT ANY FLOODING TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE...1 800 8 6 3 4 2 7 9...OR BY SUBMITTING
A STORM REPORT AT WEATHER.GOV/BURLINGTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING...
AND IMMEDIATE ACTION MUST BE TAKEN TO PROTECT LIFE AND PROPERTY.
&&
LAT...LON 4371 7300 4385 7294 4385 7284 4386 7256
4352 7253 4351 7301
$$
JMG3 follow-up statements
545
WGUS71 KBTV 012017
FFSBTV
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
417 PM EDT THU SEP 1 2011
VTC021-027-012330-
/O.CON.KBTV.FF.W.0028.000000T0000Z-110901T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WINDSOR VT-RUTLAND VT-
417 PM EDT THU SEP 1 2011
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 730 PM EDT FOR
NORTHEASTERN RUTLAND AND CENTRAL WINDSOR COUNTIES...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED HEAVY RAINFALL
LIKELY PRODUCING FLASH FLOODING. ESTIMATES OF BETWEEN 2 AND 5
INCHES OF RAINFALL HAS FALLEN IN THE HEADWATERS OF THE COLD
RIVER...AND IN THE DRAINAGES OF SARGENT BROOK AND MENDON BROOK.
WHILE THIS IS A RELATIVELY SMALL AREA...THESE DRAINAGES WILL SEE
RAPID RISES AND QUICKLY LEAVE THEIR BANKS. CULVERTS...BRIDGES...AND
ROADSIDE DITCHES WILL BE OVERWHELMED BY WATER. ROAD AND LOOSE FILL
WASHOUTS FROM RECENT ROAD REPAIRS ARE POSSIBLE.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO NORTH
CLARENDON AND JUST EAST OF THE CITY OF RUTLAND.
IF YOU ENCOUNTER FLOODING...SEEK HIGHER GROUND IMMEDIATELY. WHEN YOU
CAN DO SO SAFELY PLEASE REPORT ANY FLOODING TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE...1 800 8 6 3 4 2 7 9...OR BY SUBMITTING
A STORM REPORT AT WEATHER.GOV/BURLINGTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A LIFE THREATENING SITUATION. BE ESPECIALLY ALERT FOR SUDDEN
AND RAPID RISES OF SMALL CREEKS AND STREAMS...AND BE READY TO MOVE TO
HIGHER GROUND IF YOU OBSERVE FLOODING OR ARE DIRECTED TO EVACUATE BY
EMERGENCY OFFICIALS. REPAIR CREWS OPERATING IN STREAM AND RIVER
CHANNELS SHOULD MOVE TO HIGHER GROUND IMMEDIATELY. NEVER TRY TO WALK
OR DRIVE ACROSS A FLOODED ROAD...IF YOUR VEHICLE BECOMES STRANDED
ABANDON IT IMMEDIATELY AND MOVE TO HIGHER GROUND.
&&
LAT...LON 4371 7300 4385 7294 4385 7284 4386 7256
4352 7253 4351 7301
$$
JMG047
WGUS71 KBTV 012202
FFSBTV
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
602 PM EDT THU SEP 1 2011
VTC021-027-012330-
/O.CON.KBTV.FF.W.0028.000000T0000Z-110901T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WINDSOR VT-RUTLAND VT-
602 PM EDT THU SEP 1 2011
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 730 PM EDT FOR
NORTHEASTERN RUTLAND AND CENTRAL WINDSOR COUNTIES...
VERMONT STATE POLICE AND EMERGENCY MANAGEMENT REPORT FLASH FLOODING
ALONG THE COLD RIVER IN NORTH CLARENDON. THERE ARE REPORTS OF A FEW
PEOPLE STRANDED AND FIRST RESPONDERS AT THE SCENE.
ALTHOUGH RAIN WAS COMING TO AN END...RAPID RUNOFF FROM PREVIOUS
RAINFALL MAY CAUSE ADDITIONAL FLASH FLOODING IN THE WARNED AREA AS
GROUNDS ARE SATURATED AND MANY ROADS...CULVERTS REMAIN DAMAGED FROM
IRENES FLOODING.
LOCATIONS IN THE WARNED AREA INCLUDE BUT ARE NOT LIMITED TO
CLARENDON...MENDON...KILLINGTON...BRIDGEWATER AND SHREWSBURY.
IF YOU ENCOUNTER FLOODING...SEEK HIGHER GROUND IMMEDIATELY. WHEN YOU
CAN DO SO SAFELY PLEASE REPORT ANY FLOODING TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE...1 800 8 6 3 4 2 7 9...OR BY SUBMITTING
A STORM REPORT AT WEATHER.GOV/BURLINGTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STAY AWAY FROM FLOOD WATERS...STAY AWAY FROM RIVERS AND STREAMS. DO
NOT DRIVE INTO AREAS WHERE THE WATER COVERS THE ROADWAY...THE ROAD
MAY BE WASHED AWAY. TURN AROUND...DON/T DROWN.
&&
LAT...LON 4371 7300 4385 7294 4385 7284 4386 7256
4352 7253 4351 7301
$$
SLW042
WGUS71 KBTV 012306
FFSBTV
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
706 PM EDT THU SEP 1 2011
VTC021-027-012313-
/O.CAN.KBTV.FF.W.0028.000000T0000Z-110901T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WINDSOR VT-RUTLAND VT-
706 PM EDT THU SEP 1 2011
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR NORTHEASTERN
RUTLAND AND CENTRAL WINDSOR COUNTIES...
THE RAIN RESPONSIBLE FOR FLASH FLOODING ALONG THE EDDY BROOK AND
COLD RIVER IN CLARENDON ENDED A FEW HOURS AGO AND THE RESULTANT
FLASH FLOODING HAS BEGUN TO RECEDE.
NO NEW FLOODING IS EXPECTED AND CURRENT HIGH WATER LEVELS WILL
CONTINUE TO RECEDE TONIGHT. THEREFORE...THE FLASH FLOOD WARNING HAS
BEEN CANCELLED.
WHILE THE FLASH FLOOD THREAT HAS ENDED...THE HAZARDS CREATED BY
FLOODING WILL REMAIN. STREAMS WILL CONTINUE TO RUN HIGH...AND
ROADS...BRIDGES AND CULVERTS MAY HAVE BEEN WASHED OUT. OBEY ALL ROAD
CLOSURE SIGNS...THEY ARE THERE FOR YOUR SAFETY...AND DO NOT DRIVE
THROUGH DAMAGED AREAS.
LAT...LON 4371 7300 4385 7294 4385 7284 4386 7256
4352 7253 4351 7301
$$
SLWWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before this flash flood warning went out at Sep 1, 3:15 PM EDT, 16 minutes earlier.
Area forecast discussion, Sep 1, 3:15 PM EDT, 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BURLINGTON VT 315 PM EDT THU SEP 1 2011 .SYNOPSIS... A WEAKENING UPPER TROUGH WILL GIVE WAY TO HIGH PRESSURE WITH ANY LINGERING SHOWERS ENDING THIS EVENING AND SEASONABLY WARM AND DRY WEATHER EXPECTED ON FRIDAY. A SLOW MOVING FRONTAL SYSTEM WILL THEN SAG INTO THE REGION BY SATURDAY INTO THE EARLY PORTIONS OF NEXT WEEK WITH AN INCREASING CHANCE OF RAINFALL...WHICH COULD BE OCCASIONALLY HEAVY. HIGH PRESSURE THEN RETURNS BY THE MIDDLE PORTIONS OF NEXT WEEK. && .NEAR TERM /UNTIL 6 AM FRIDAY MORNING/... AS OF 315 PM EDT THURSDAY...A GENERALLY QUIET NIGHT ON TAP AS WEAKENING MID TO UPPER TROUGH SHEARS OUT JUST WEST OF OUR AREA LEAVING HIGH PRESSURE TO BUILD BACK INTO THE REGION LATER TONIGHT. MODELS ARE IN GOOD AGREEMENT WITH THIS SCENARIO AND SEE NO REASON TO DEVIATE FROM THIS SOLUTION. WHILE DYNAMICAL FORCING AND TROPOSPHERIC WIND FIELDS WILL REMAIN WEAK...JUST ENOUGH INSTABILITY BENEATH BROKEN HIGH CLOUD COVER TO GENERATE A FEW SHOWERS AND ISOLATED STORMS THIS AFTERNOON...MAINLY ACROSS THE HIGH TERRAIN OF THE GREENS WHERE LOCALIZED THETA-E CONVERGENCE HAS MAXIMIZED. LOCALLY RUN HI-RESOLUTION WRF/HRRR DATA SUPPORTS THIS IDEA AS WELL SO HAVE CONTINUED PRIOR IDEA OF JUST A SLIGHT CHANCE OF AN ISOLATED SHOWER OR STORM FROM THE GREEN MOUNTAINS WEST THIS EVENING...AND MAINLY ACROSS THE HIGHER TERRAIN. THEREAFTER...MAINLY DRY WEATHER EXPECTED LATER TONIGHT UNDER CONTINUED VARIABLE MID TO HIGH LEVEL CLOUD COVER. STUCK CLOSE TO BIAS-CORRECTED MOS GUIDANCE WITH A VERY SLIGHT UPWARD ADJUSTMENT IN THE CHAMPLAIN/ST LAWRENCE VALLEYS GIVEN LIGHT SOUTH/SOUTHEASTERLY FLOW AT LOWER LEVELS. AN UPPER LEVEL TROUGH OF LOW PRESSURE WILL BE WEAKENING AS IT MOVES ACROSS THE NORTH COUNTRY TODAY AND EARLY TONIGHT. NEVERTHELESS...SOME LIGHT RAIN SHOWERS WILL BE POSSIBLE. DRY WEATHER RETURNS LATER TONIGHT AND FRIDAY AS AN UPPER LEVEL RIDGE OF HIGH PRESSURE MOVES IN. TEMPERATURES WILL BE AT OR SLIGHTLY ABOVE NORMAL. UNSETTLED WEATHER IS EXPECTED FOR THE HOLIDAY WEEKEND. && .SHORT TERM /6 AM FRIDAY MORNING THROUGH FRIDAY NIGHT/... AS OF 315 PM EDT THURSDAY...HIGH PRESSURE THEN BUILDS ATOP THE NORTHEAST AT LOWER AND MID LEVELS DURING FRIDAY ALONG WITH LIGHT WINDS AND INCREASING SUNSHINE. MEAN 925-850 MB THERMAL PROFILES SUPPORT BLENDED MOS HIGHS IN THE U70S TO L80S AREA WIDE WITH CUSTOMARY NOISE LEVEL TWEAKS. BY FRIDAY NIGHT HIGH PRESSURE GIVES WAY TO A FRONTAL BOUNDARY ADVANCING SLOWLY INTO THE AREA FROM THE NORTHWEST. AGAIN GOOD MEDIUM RANGE CONSENSUS ON THIS SCENARIO AND WILL OFFER A PERSISTENCE FORECAST FOR THIS PACKAGE SUGGESTING A SLOWLY INCREASING CHANCE OF SHOWERS AND THUNDERSTORMS FROM THE NORTH AND WEST AFTER MIDNIGHT. WITH PERSISTENT SOUTH/SOUTHWESTERLY FLOW AHEAD OF THE BOUNDARY OVERNIGHT LOWS SHOULD REMAIN MILD AND GENERALLY FROM THE U50S TO M60S AREA WIDE. && .LONG TERM /SATURDAY THROUGH WEDNESDAY/... AS OF 430 AM EDT THURSDAY...UNSETTLED WEATHER WILL CONTINUE INTO THE EXTENDED PORTION OF THE FORECAST. FOLLOWING THE COLD FRONTAL PASSAGE LATE SATURDAY INTO SATURDAY NIGHT ANOTHER WEAKER AND SLOW MOVING LOW PRESSURE SYSTEM WILL APPROACH FROM THE GREAT LAKES REGION ON SUNDAY. SHOWERS WILL CONTINUE ACROSS THE NORTH COUNTRY...WITH CHANCE FOR THUNDER EACH AFTERNOON...FROM SATURDAY NIGHT THROUGH MONDAY NIGHT AS LOW VERY SLOWLY MOVES EAST. SURFACE HIGH PRESSURE WILL THEN RIDGE INTO THE NORTH COUNTRY THROUGH THE REST OF THE EXTENDED FORECAST. && .AVIATION /19Z THURSDAY THROUGH TUESDAY/... THROUGH 18Z FRIDAY...MAINLY VFR THROUGH THE PERIOD AS WEAK SHORTWAVE WEAKENS WEST OF THE AREA AND MEAN HIGH PRESSURE REMAINS DOMINANT. THIS WILL FEATURE LIGHT SOUTH/SOUTHEASTERLY FLOW LESS THAN 10 KNOTS (EAST TO NORTHEASTERLY AT KMSS) AND SCT/BKN VFR CIGS GENERALLY FROM FL040-100. BRIEF LIGHT SHOWERS ARE POSSIBLE AT KMSS/KSLK THROUGH ABOUT 02Z...BUT DUE TO PAUCITY OF CURRENT COVERAGE HAVE OPTED TO REMOVE MENTION OF ANY PCPN AT THIS TIME. OUTLOOK 18Z FRIDAY THROUGH TUESDAY... 18Z FRIDAY THROUGH 12Z SATURDAY...VFR WITH HIGH PRESSURE OVER THE REGION. 12Z SATURDAY THROUGH 12Z TUESDAY...VFR WITH OCNL MVFR/IFR RAIN SHOWERS/THUNDERSTORMS POSSIBLE THROUGH THE PERIOD AS FRONTAL SYSTEM MOVES SLOWLY THROUGH THE REGION. 12Z TUESDAY ONWARD...CONDS IMPROVING TO VFR WITH HIGH PRESSURE BUILDING INTO THE REGION. && .BTV WATCHES/WARNINGS/ADVISORIES... VT...NONE. NY...NONE. && SYNOPSIS...JMG NEAR TERM...JMG SHORT TERM...JMG LONG TERM...NEILES AVIATION...JMG
Hazardous weather outlook, Sep 1, 7:20 AM EDT, 8 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BURLINGTON VT 720 AM EDT THU SEP 1 2011 NYZ026>031-034-035-087-VTZ001>012-016>019-021130- NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON- SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON- WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE- WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE-CALEDONIA- WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-WINDSOR- EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-EASTERN RUTLAND- 720 AM EDT THU SEP 1 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL VERMONT...NORTHEAST VERMONT...NORTHWEST VERMONT AND SOUTHERN VERMONT. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Flash Flood Warnings in Vermont, 2011Every flash flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.